Alert archive / Oklahoma / Freeze Warnings in 2020

Freeze Warning 4, NWS Tulsa, OK

April 14, 20204 counties in Arkansas; 22 counties in Oklahoma

NWS Tulsa, OK issued this freeze warning at Apr 14, 2020, 2:39 PM CDT for 4 counties in Arkansas; 22 counties in Oklahoma. It took effect at Apr 15, 2020, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2020, 2:39 PM CDT (19:39 UTC)
In effect from
Apr 15, 2020, 12:00 AM CDT
Expired
Apr 15, 2020, 9:00 AM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WWUS74 KTSA 141939
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
239 PM CDT Tue Apr 14 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-150900-
/O.NEW.KTSA.FZ.W.0004.200415T0500Z-200415T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
239 PM CDT Tue Apr 14 2020

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From midnight tonight to 9 AM CDT Wednesday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
323 
WWUS74 KTSA 150904
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
404 AM CDT Wed Apr 15 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151400-
/O.CON.KTSA.FZ.W.0004.000000T0000Z-200415T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
404 AM CDT Wed Apr 15 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...All of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...Until 9 AM CDT today.

* IMPACTS...These conditions may kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender 
vegetation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
421 
WWUS74 KTSA 151411
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
911 AM CDT Wed Apr 15 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151515-
/O.EXP.KTSA.FZ.W.0004.000000T0000Z-200415T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
911 AM CDT Wed Apr 15 2020

...FREEZE WARNING HAS EXPIRED...

Temperatures have warmed to above freezing this morning.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 14, 12:12 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 14, 12:12 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1212 PM CDT Tue Apr 14 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR cigs will hang on for a few more hours across southeast
Oklahoma, with VFR conditions expected by late afternoon or
early evening.

&&

.PREV DISCUSSION... /Issued 640 AM CDT Tue Apr 14 2020/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions and variable winds are expected across Northeast
Oklahoma and far Northwest Arkansas today as precip chances shift
mainly south of Interstate 40 this morning. South of I-40...light
rain chances possibly mixing with light snow will remain possible
this morning with periods of IFR/MVFR ceilings. Will continue with
tempo groups for KMLC and KFSM. Conditions for these two sites are
expected to lift back to VFR this afternoon with variable winds.
This evening and overnight tonight skies are forecast to clear
from north to south with variable to southwesterly winds across
the CWA.

PREV DISCUSSION... /Issued 411 AM CDT Tue Apr 14 2020/

DISCUSSION...
Areas of light rain and snow will gradually diminish this morning,
with the main focus for precipitation shifting south to near or
south of the Interstate 40 corridor.

A light freeze is expected across much of the area tonight, except
the official observation site at Tulsa should stay warmer due to a
light south to southwest wind. Freeze headlines will likely be
needed across much of the forecast area tonight.

A warming trend will take place Wednesday and Thursday ahead of
the next cold front that will move across the area Thursday night
and Friday. Scattered showers and isolated thunderstorms will be
possible near and north of this front.

An upper level disturbance will bring another chance of showers
and isolated thunderstorms Saturday afternoon and night. Once
this system passes, temperatures will finally return to near or
even a few degrees above normal by the first part of next week.

Made a few changes to the National Blend of Models pops mainly
this weekend into early next week, but nothing too significant.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   35  64  44  69 /   0   0   0  10
FSM   35  65  41  70 /   0   0   0  10
MLC   31  64  43  71 /   0   0   0   0
BVO   32  64  40  68 /   0   0   0  10
FYV   29  60  36  66 /  10   0   0  10
BYV   33  60  39  66 /   0   0   0  10
MKO   32  63  42  69 /   0   0   0  10
MIO   32  61  38  65 /   0   0   0  10
F10   33  64  43  70 /   0   0   0  10
HHW   35  64  42  70 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....18
Hazardous weather outlook, Apr 14, 12:47 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1247 PM CDT Tue Apr 14 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1247 PM CDT Tue Apr 14 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

DISCUSSION...
With clearing skies, temperatures are expected to fall to near
freezing late tonight across a large portion of eastern
Oklahoma and northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...No Hazards.
THURSDAY THROUGH SATURDAY...Thunderstorm Potential.
SUNDAY AND MONDAY...No Hazards.

EXTENDED DISCUSSION...
Shower and thunderstorm chances return Thursday night into Friday
as a cold front is forecast to push through the region Friday.
Additional thunderstorm chances will be possible Saturday into
Saturday night as another upper level disturbance looks to move
through the Plains.

weather.gov/tulsa contains additional information.

Nearby

Freeze Warnings in Oklahoma, 2020Freeze Warnings in Arkansas, 2020Every freeze warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.